# SDR CA110509010

- Difficulty date: May 4, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC3
- Aircraft time: 33,164 hours
- Engine: Pwa PT6A34
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Part time: 4,753 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: E, R, J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT WAS ABOUT TO TURN FINAL WESTBOUND AT 1500` WHEN A LOUD BANG OCCURRED AND LOTS OF ENGINE VIBRATION, WITH A CONTINUOUS LOUD HUMMING NOISE.  PILOT WENT TO GLIDE SPEED OF 85 MPH AND LOOKED AT ENGINE GAUGES AND THE ENGINE SEEMED TO HAVE ROLLED BACK TO MIN FLOW.  PILOT MANIPULATED THE POWER LEVER AND INITIALLY GOT NO RESPONSE.  PILOT THEN CLOSED THE POWER LEVER AND ENGAGED THE EMERGENCY POWER LEVER WHICH RESTORED ENGINE POWER. PILOT STABILIZED ON APPROACH AT 1000`.  PILOT THEN TRIED THE NORMAL POWER LEVER AND IT PRODUCED POWER AS WELL.  PILOT WAS ABLE TO LAND SAFELY WITH THE ENGINE RUNNING AT NORMAL POWER AND ABLE TO BE FULLY CONTROLLED. FROM THE INITIAL BANG, ALL THE WAY TO SHUTDOWN, THERE WAS A LOUD CONTINUOUS HUMMING NOISE.  POST-INCIDENT, THE BLEED VALVE WAS REMOVED AND A SMALL QTY OF METAL FRAGMENTS WERE FOUND IN THE BLEED VALVE ORIFICE.
